Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



The approximate numerical solution of the non-homogeneous linear Fredholm integral equation by relaxation methods

Author: F. S. Shaw
Journal: Quart. Appl. Math. 6 (1948), 69-76
MSC: Primary 65.0X
DOI: https://doi.org/10.1090/qam/24251
MathSciNet review: 24251
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Relaxation methods are applied to the problem of finding an approximate numerical solution to the non-homogeneous linear Fredholm integral equation. As an illustration of the technique the deflection of a simply supported single span beam subjected to both normal and end loads is found.

References [Enhancements On Off] (What's this?)

  • [1] R. V. Southwell, Relaxation methods in engineering science, Oxford Univ. Press, 1940. MR 0005425
  • [2] F. S. Shaw, An introduction to relaxation methods (approximate methods of numerical computation), C. S. I. R. Div. of Aero. Report S M 78, Sept. 1946.
  • [3] S. Timoshenko, Theory of elastic stability, McGraw-Hill Book Co., Inc., 1936. p. 8. MR 0134026
  • [4] R. V. Southwell, Relaxation methods in theoretical physics, Oxford Univ. Press, 1946. p. 15. MR 0018983

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 65.0X

Retrieve articles in all journals with MSC: 65.0X

Additional Information

DOI: https://doi.org/10.1090/qam/24251
Article copyright: © Copyright 1948 American Mathematical Society

American Mathematical Society